MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE FEMAIMER OFFSET 6MM *EA; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK

DEPUY MITEK LLC US RESTORE FEMAIMER OFFSET 6MM *EA; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Model Number 219356
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that before an anterior cruciate ligament reconstruction procedure on (b)(6) 2021, it was observed that the distal of the restore femoral aimer 6 mm offset device was bent.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that before an unknown procedure the distal of the restore femoral aimer 6 mm offset was bent.The device was returned to mitek for evaluation.Mitek then conducted visual of the device received.Visual observation showed that the distal end of the device was bent.Also, the markings on the shaft have faded.From the appearance of the device, it can be determined that the device is worn.The handle distal from the shaft connection point revealed that the device had been heavily used as striations on the metal surface, it seems to lose the metal shape.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.This complaint can be confirmed.The possible root cause for the bent condition can be attributed when the device being dropped/ mishandled on hard surface causing the damage.For the damage in the metal surface can be related when the device being dropped or hitting other metal instruments or excess force being exerted while use, as well as rough use during a long time ago.As per ifu- 109284, the precautions for this type of device consist to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.Also, the instrument life is generally determined by the wear or damaged from handling or surgical use.It is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage (please review the instructions and manual cleaning in the ifu); the device require special attention during cleaning.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12093359
Report Number1221934-2021-02045
Device Sequence Number3979733
Product Code LXH
UDI-Device Identifier10886705005963
UDI-Public10886705005963
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219356
Device Catalogue Number219356
Device Lot Number1702001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer07/14/2021
07/31/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/15/2021
08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1